MAUDE Adverse Event Report: ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR
Model Number 3.9MM BC ACHILLES PARS/ AMSS CC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/5/2024, an fda medwatch notification was received via email.A facility representative reported that the tip of the drill bit from an ar-9929bc-cp biocomposite achilles pars kit broke off into a few pieces inside the patient's heelbone.The surgeon extracted the pieces manually using the available surgical instruments.This was discovered during a procedure on (b)(6) 2024.Additional information received on 12/12/2024: during the drilling process on the lateral aspect of the calcaneus, the drill bit broke.The k wire was removed, and all portions of the drill bit were removed, with confirmation on intraoperative fluoroscopy.This was discovered during an achilles tendon repair with arthrex pars with a suture bridge.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the implant.

Brand Name
3.9MM BC ACHILLES PARS/ AMSS CC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21061306
Report Number1220246-2025-09181
Device Sequence Number18332341
Product Code HWC
UDI-Device Identifier00888867389564
UDI-Public(01)00888867389564(11)240911(17)280731(10)15315565
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.9MM BC ACHILLES PARS/ AMSS CC
Device Catalogue NumberAR-9929BC-CP
Device Lot Number15315565
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown